Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Sep 3, 2014, 2:11 PM CDT for Vernon County, Missouri. It took effect at Sep 4, 2014, 7:00 AM CDT. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2014, 2:11 PM CDT (19:11 UTC)
- In effect from
- Sep 4, 2014, 7:00 AM CDT
- Expired
- Sep 6, 2014, 8:12 AM CDT
- In force
- 49 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 37.95 ft at Sep 4, 2014, 12:00 PM CDT.
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
840
WGUS43 KSGF 031911
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT WED SEP 3 2014
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Little Osage near Horton affecting Vernon County
.Heavy rainfall over the last few days will cause river levels to
rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-040711-
/O.NEW.KSGF.FL.W.0004.140904T1200Z-140906T1312Z/
/HTNM7.1.ER.140904T1200Z.140905T0000Z.140905T1312Z.NO/
711 PM GMT WED SEP 3 2014
The National Weather Service in Springfield has issued a
Flood Warning for the Little Osage near Horton.
.
* From Thursday morning...until further notice.
* At 1:45 PM Wednesday The stage was 31.2 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue
to rise to near 42.0 feet by tomorrow evening. The river will fall
below flood stage by Friday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Horton 41 31.2 Wed 02 PM 41.0 41.2 31.8
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$3 follow-up statements
194 WGUS83 KSGF 040300 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 PM CDT WED SEP 3 2014 ...The Flood Warning continues for the following rivers in Missouri... Little Osage near Horton affecting Vernon County .Heavy rainfall over the last few days will cause river levels to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC217-041800- /O.CON.KSGF.FL.W.0004.140904T1200Z-140906T1312Z/ /HTNM7.1.ER.140904T1200Z.140905T0000Z.140905T1312Z.NO/ 1000 PM CDT WED SEP 3 2014 The Flood Warning continues for The Little Osage near Horton. * At 9:45 PM Wednesday The stage was 35.6 feet. * Flood stage is 41.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by tomorrow morning and continue to rise to near 42.0 feet by tomorrow evening. The river will fall below flood stage by Friday morning. * Impact...At 41.0 feet...Minor flooding affects low lying areas near the gage site and farmland along the river. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
928 WGUS83 KSGF 041238 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 738 AM CDT THU SEP 4 2014 ...The Flood Warning continues for the following rivers in Missouri... Little Osage near Horton affecting Vernon County. Heavy rainfall over the past two days will cause river levels to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC217-050338- /O.CON.KSGF.FL.W.0004.000000T0000Z-140906T1312Z/ /HTNM7.1.ER.140904T1656Z.140905T0000Z.140905T1312Z.NO/ 738 AM CDT THU SEP 4 2014 The Flood Warning continues for The Little Osage near Horton. * At 6:45 AM Thursday The stage was 37.6 feet. * Flood stage is 41.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by late this morning and continue to rise to near 42.0 feet by this evening. The river will fall below flood stage by tomorrow morning. * Impact...At 41.0 feet...Minor flooding affects low lying areas near the gage site and farmland along the river. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
053 WGUS83 KSGF 041336 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 836 AM CDT THU SEP 4 2014 ...The Flood Warning is cancelled for the following rivers in Missouri... Little Osage near Horton affecting Vernon County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC217-041406- /O.CAN.KSGF.FL.W.0004.000000T0000Z-140906T1312Z/ /HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 836 AM CDT THU SEP 4 2014 The Flood Warning is cancelled for The Little Osage near Horton. * At 7:45 AM Thursday The stage was 37.7 feet. * Flood stage is 41.0 feet. * Forecast...The river will crest below flood stage at 38.7 feet this evening. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Sep 3, 12:54 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 3, 12:54 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CDT Wed Sep 3 2014 .UPDATE... Issued at 1245 PM CDT WED SEP 3 2014 The showers and storms from this mornings convection had diminished as the mid level jet feeding the storms weakened. Showers and an isolated rumble of thunders will continue to move to the east southeast this afternoon. Light rainfall is expected with around less than a quarter of an inch where the heaviest showers occur. UPDATE Issued at 906 AM CDT WED SEP 3 2014 A cluster of storms that developed across northeastern Kansas and northwestern Missouri overnight has continued to maintain itself this morning. The storm system was slowly moving to the southeast and will impact areas from fort Scott Kansas to Lebanon Missouri This morning. If the system can continue to maintain itself through the afternoon, areas along and north of I-44 will see increasing chances for showers and thunderstorms into this afternoon. The slow movement and very efficient nature of this convection may produce very heavy rainfall and localized flooding. The storms are not expected to be severe, however there is sufficient instability on the order of 1200j/kg of cape available along with some modest shear in the vicinity of the slow moving boundary the storms are focused on currently. Ass a result, the strongest storms may produce brief severe hail and wet micro bursts. && .SHORT TERM...(Today and Tonight) Issued at 335 AM CDT WED SEP 3 2014 A warm front was lifting north from the southern Plains on the nose of a low level jet. Scattered convection had developed mainly across eastern Kansas into far west central Missouri in response to these features. The warm front will lift north across the Ozarks and Osage Plains today while the upper level ridge reasserts itself. Isolated to scattered convection will develop northward across the area today with the better coverage across central Missouri. Otherwise a warmer and more humid day is in store with the help of plenty of sunshine and increasing southerly winds. .LONG TERM...(Thursday through Tuesday) Issued at 335 AM CDT WED SEP 3 2014 The very warm and humid weather will continue Thursday as our region remains under the influence of a broad upper level ridge. This upper ridge will relinquish its influence on Friday as an upper level trough transitions eastward across the northern tier of the U.S. This will send a cold front southward into the Ozarks during the day Friday resulting in an increasing chance for showers and thunderstorms Friday and Friday night. The front will push well south of the area Saturday but showers may linger into the morning as the upper level trough axis swings across the region. Otherwise a much cooler and drier airmass will overspread the region this weekend. Relatively quite weather conditions will persist into early next week with a return to warming temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1245 PM CDT WED SEP 3 2014 After an outflow boundary moved through the region around noon, flight conditions will be VFR for the remainder of the forecast period. Low level wind shear will be present at all area terminals from 08-09z through 15z. No other impacts to flight condition as are expected. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Hatch SHORT TERM...Foster LONG TERM...Foster AVIATION...Hatch
Hazardous weather outlook, Sep 3, 9:34 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 934 AM CDT WED SEP 3 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041445- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 934 AM CDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL IMPACT PORTIONS OF THE OUTLOOK AREA TODAY. A CLUSTER OF STORMS NORTH OF A PITTSBURG KANSAS TO LEBANON LINE THIS MORNING IS EXPECTED TO CONTINUE INTO THIS AFTERNOON. THE STORM COMPLEX IS ALSO EXPECTED TO SLOWLY MOVE TO THE SOUTH. AREAS PRIMARILY ALONG AND NORTH OF I-44 WILL HAVE THE GREATEST CHANCE FOR STORMS. IN ADDITION TO LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING...THE STRONGEST STORMS MAY PRODUCE HAIL UP TO THE SIZE OF NICKLES AND LOCALIZED WIND GUSTS IN EXCESS OF 60 MPH. THERE IS A LIMITED RISK OF FLOODING ALONG AND NORTH OF HIGHWAY 54. HEAT INDEX VALUES THIS AFTERNOON WILL CLIMB INTO THE MIDDLE AND UPPER 90S FOR AREAS WEST OF HIGHWAY 65 AND SOUTH OF THE ONGOING STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON HEAT INDEX VALUES WILL REACH THE MID AND UPPER 90S THURSDAY AND FRIDAY. A COLD FRONT WILL BRING A GOOD CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT WITH A DECREASING CHANCE ON SATURDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:40 AM CDT | Special Weather Statement | SGF | Vernon | 65 min |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.